Advertisement

Annales Henri Poincaré

, Volume 16, Issue 1, pp 15–43 | Cite as

Central Limit Theorems for Open Quantum Random Walks and Quantum Measurement Records

  • Stéphane AttalEmail author
  • Nadine Guillotin-Plantard
  • Christophe Sabot
Article

Abstract

Open Quantum Random Walks, as developed in Attal et al. (J. Stat. Phys. 147(4):832–852, 2012), are a quantum generalization of Markov chains on finite graphs or on lattices. These random walks are typically quantum in their behavior, step by step, but they seem to show up a rather classical asymptotic behavior, as opposed to the quantum random walks usually considered in quantum information theory (such as the well-known Hadamard random walk). Typically, in the case of open quantum random walks on lattices, their distribution seems to always converge to a Gaussian distribution or a mixture of Gaussian distributions. In the case of nearest neighbors homogeneous open quantum random walks on \({\mathbb{Z}^{\rm d},}\) we prove such a central limit theorem, in the case where only one Gaussian distribution appears in the limit. Through the quantum trajectory point of view on quantum master equations, we transform the problem into studying a certain functional of a Markov chain on \({\mathbb{Z}^{\rm d}}\) times the Banach space of quantum states. The main difficulty is that we know nothing about the invariant measures of this Markov chain, even their existence. Surprisingly enough, we are able to produce a central limit theorem with explicit drift and explicit covariance matrix. The interesting point which appears with our construction and result is that it applies actually to a wider setup: it provides a central limit theorem for the sequence of recordings of the quantum trajectories associated wih any completely positive map. This is what we show and develop as an application of our result. In a second step we are able to extend our Central Limit Theorem to the case of several asymptotic Gaussians, in the case where the operator coefficients of the quantum walk are block diagonal in a common basis.

Keywords

Markov Chain Random Walk Density Matrix Pure State Central Limit Theorem 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. 1.
    Attal S., Pautrat Y.: From repeated to continuous quantum interactions. Annales Henri Poincaré. J. Theor. Math. Phys. 7, 59–104 (2006)zbMATHMathSciNetGoogle Scholar
  2. 2.
    Attal S., Petruccione F., Sabot C., Sinayskiy I.: Open quantum random walks. J. Stat. Phys. 147(4), 832–852 (2012)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    Hall P., Heyde C.C.: Martingale Limit Theory and its Applications. Academic Press, New York (1980)Google Scholar
  4. 4.
    Haroche S., Gleyzes S., Kuhr S., Guerlin C., Bernu J., Deléglise S., Busk-Hoff U., Brune M., Raimond J.-M.: Quantum jumps of light recording the birth and death of a photon in a cavity. Nature 446, 297 (2007)ADSCrossRefGoogle Scholar
  5. 5.
    Haroche S., Sayrin C., Dotsenko I., Zhou X.X., Peaudecerf B., Rybarczyk T., Gleyzes S., Rouchon P., Mirrahimi M., Amini H., Brune M., Raimond J.-M.: Real-time quantum feedback prepares and stabilizes photon number states. Nature 477, 73 (2011)ADSCrossRefGoogle Scholar
  6. 6.
    Kempe J.: Quantum random walks: an introductory overview. Contemp. Phys. 44(4), 307–327 (2003)ADSCrossRefMathSciNetGoogle Scholar
  7. 7.
    Kummerer B., Maassen H.: A pathwise ergodic theorem for quantum trajectories. J. Phys. A Math. Gen. 37, 11889–11896 (2004)ADSCrossRefMathSciNetGoogle Scholar
  8. 8.
    Konno N.: A new type of limit theorems for one-dimensional quantum random walks. J. Math. Soc. Jap. 57, 1179–1195 (2005)CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    Pellegrini C.: Existence, uniqueness and approximation of a stochastic Schrödinger equation: the diffusive case. Ann. Probab. 36(6), 2332–2353 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  10. 10.
    Pellegrini C.: Existence, Uniqueness and Approximation of the jump-type Stochastic Schrödinger Equation for two-level systems. Stochast. Process Appl. 120(9), 1722–1747 (2010)CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Springer Basel 2014

Authors and Affiliations

  • Stéphane Attal
    • 1
    Email author
  • Nadine Guillotin-Plantard
    • 1
  • Christophe Sabot
    • 1
  1. 1.Institut Camille Jordan, Université de LyonUniversité de Lyon 1, C.N.R.S 21Villeurbanne CedexFrance

Personalised recommendations